# SDR 98UAL900231

- Difficulty date: June 2, 1998
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N773UA
- Make and model: Boeing 777222
- Aircraft serial: 26929
- Engine: Pwa PW4077
- System (JASC): 2530 · Buffet/Galleys
- Part: Power Supply
- Part number: 285W00122
- Condition: Overheated
- Location: Galley
- Stage of operation: DE
- Nature of condition: B
- Precautionary procedure: O

## Discrepancy

CREW REPORTS ELECTRICAL BURNING SMELL IN AFT GALLEY ON DESCENT.  *S/D*  THE SMELL RESULTED FROM OVERHEATING OF POWER SUPPLY COMPONENTS IN THE CABIN AREA CONTROL PANEL.  UNDER CONDITIONS WHERE BOTH BACK LIGHTS FAIL, THE POWER SUPPLY MAY OVERHEAT.  BOEING SERVICE BULLETIN 777-23-0033 ADDRESSES THIS ISSUE BY HAVING THE UNITS REMOVED AND THE POWER SUPPLY UPGRADED.  UNITED IS CURRENTLY CAMPAIGNING THE FLEET TO REMOVE ALL 285W0012-2 UNITS AND REPLACE THEM WITH 285W0012-3 UNITS.
